[Neuroscience] Re: May depolarization induced hyperpolarization
(by connelly.bill from gmail.com)
Mon Apr 12 02:24:18 EST 2010
It's hard to tell without more information. But I have two guesses.
1) Depolarization leads to an increase in intracellular Ca2+, which
activates Ca2+ activated potassium channels (unlikely)
2) The drug hits two receptors, one is activated slowly, and
hyperpolarizes cells, the is other is activated rapidly, and
depolarizes cells (more likely).
Try voltage clamp, and somatically apply the drug (picosprizter). If
this stops the effect, then that would largely rule out 1) without
having to resort to expensive antagonists.
On Apr 11, 6:02 pm, Dhruba Pathak <pathakdhr... from gmail.com> wrote:
> Hi all,
> Instantly application of drug A increase frequency of spontaneous
> activity with significant level of depolarization. The substance A was
> applied for 10 minutes. The membrane potential starts to decline by
> itself (no any interference was done from application of substance to
> get this observation). what do you think, is it the effects of
> depolarization induced hyper polarization or some secondary reason for
> declining the membrane potential? Moreover, the cell stops firing in
> this hyperpolarization phase gradually. Lets suppose A be any voltage
> gate K-channel blocker. Finally cell restores sponatenous activity
> under normal saline.
> Thanking in advance.
> Dhruba Pathak
More information about the Neur-sci